Thunderstorm Wind, Ogle
- When
- September 25, 12:45 PM CST
- Where
- Ogle County, Chana
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.980, -89.220
A tree was blown down.
Strong storms moved across northern Illinois during the afternoon hours of September 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong storms moved across northern Illinois during the afternoon hours of September 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 25, 12:10 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 110 PM CDT TUE SEP 25 2007 .UPDATE...MORNING DISCUSSION 1025 AM CDT HAVE NOT MADE ANY MAJOR CHANGES TO THE FORECAST THIS MORNING WITH SHORT TERM CONCERN CONTINUING TO BE ON CONVECTIVE POTENTIAL THIS AFTERNOON. FAIRLY STRONG UPPER LEVEL SHORT WAVE IS EVIDENT ON WATER VAPOR IMAGERY THIS MORNING ACROSS SOUTHEAST SOUTH DAKOTAS. THIS SHORT WAVE WILL LIFT NORTHEAST INTO NORTHERN WISCONSIN BY THIS EVENING. A SPEED MAX ASSOCIATED WITH THIS SHORT WAVE WILL CONTINUE TO PROGRESS THROUGH DOWNSTREAM PORTION OF THIS TROUGH FROM THE CENTRAL PLAINS INTO THE NORTHERN GREAT LAKES. SPC MESOSCALE ANALYSIS GRAPHICS ALREADY INDICATING MLCAPES ON THE ORDER OF 1000-2000 J/KG ACROSS NORTHERN ILLINOIS. COMPLICATING FACTORS TO SEVERE WEATHER POTENTIAL APPEAR TO BE LINGERING CLOUD COVER IN ADVANCE OF THIS TROUGH AND MORE IMPRESSIVE DEEP LAYER SHEAR PROFILES JUST LAGGING THE LOW LEVEL FRONT. GIVEN INCREASING UPPER FORCING THIS AFTERNOON AND INSTABILITY IN PLACE...WILL MAINTAIN MENTION OF SEVERE THUNDERSTORMS THIS AFTERNOON. MAIN THREAT STILL APPEARS TO BE DAMAGING WINDS GIVEN INCREASING MID LEVEL WINDS THIS AFTERNOON AND RATHER UNIDIRECTIONAL WIND PROFILERS. DESPITE CLOUD COVER...TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 70S IN THE WARM/MOIST AIR MASS ALREADY IN PLACE ACROSS THE AREA. TEMPS MAY RAISE A FEW MORE DEGREES BUT INFLUENCE OF CLOUDS/PRECIP SHOULD PREVENT TEMPS FROM INCREASING TOO MUCH THIS AFTERNOON. MARSILI && .DISCUSSION... 430 AM CDT TRS FORECAST FOCUS IS ON TIMING OF SHRA/TSRA TODAY INTO TONIGHT. COLD FRONT EXTENDS FROM PARENT LOW PRES NEAR JAMES BAY SOUTHWEST ACROSS NW WI AND FAR SE MN AND ACROSS IA INTO KS. MORE SRN PORTION OF FRONT TO MOV SLOWLY EWRD WHILE MORE NORTHERN PORTION PUSHES FURTHER E INTO THE GRTLKS AS THE SHRTWV OVER MAN AND THE DAKOTAS MOVS ACROSS WESTERN ONT AND THE UPR MIDWEST/WESTERN GRTLKS. VARIOUR AREAS OF SHRA AND TSRA ACROSS THE REGION EARLY THIS MORNING. FURTHEST E ARE SHRA FM THE CENTRAL GRTLKS TO E CNTRL IL AND SE MO INTO AR. THESE OCCURING IN PLUME OF TROPICAL MOISTURE OFF THE GULF WITH IMBEDDED MINOR DISTURBANCES. THESE TO AFFECT MAINLY SE AND FAR E PORTIONS OF LOCAL FA THIS MORNING. NEXT ARE SHRA AND TSARA FM WI TO ERN IA AND W CNTRL MO. THESE ARE ALONG AND AHEAD OF THE SLOW MOVING COLD IN THETA E AXIS. MORE SHRA AND SOME TSRA FM CNRTL AND WRN IA BACK INTO NE AND KS. THESE ARE POST FRONTAL AND BEING AIDED BY MID LVL UVV AS TROF APPROACHES AND WITH UPR DIVERGENCE AT RIGHT ENTRANCE OF JET MAX LIFTING ACROSS THE UPR MS VALLEY. MODEL SOLUTIONS SIMILAR IN SLOWLY MOVING COLD FRONT E INTO THE FA TODAY...REACHING SRN LK MI..AND NE AND W CNRTL IL BY 00Z. WHILE INSTABILITY NOT OVERLY IMPRESSIVE DUE TO WARM MID LVLS AND NARROW POS AREA DEPICTED IN FCST SOUNDINGS...BUT AT LEAST PARTIAL SUNSHINE WITH SCT TO BKN CLOUDS IN WEDGE OF MID LVL AIR ADVECTING OUT OF THE SRN PLAINS AHEAD OF THE UPR TROF SHUD BE ENUF TO GENERATE MOD INSTABILITY IN MIXED LYR. INCREASING MID LVL UVV ARIVES THIS AFTERNOON AS SRN PORTION OF MID LVL ROF MOVS ACROSS IA WHILE DIVERGENCE STILL IN PLACE AT RIGHT REAR OF UPR JET. EXPECT SCT SHRA AND TSRA THIS MORNING TO BEGIN TO SOLIDIFY INTO MORE SIGNIFICANT LINE ALONG THE CDFNT FOR THIS AFTERNOON AND INTO EARLY EVE AS THE COLF FRONT CONTINUES THRU NE IND. WITH 35-40KT SW WIND BTWN 1-4KM FCST OVER AREA THIS AFTERNOON AND POTENTIAL FOR MID LVL DRY AIR ENTRAINMENT AGREE WITH SPC ASSESMENT OF POTENTIAL FOR A FEW STG WIND PRODUCING TSRA THIS AFTERNOON. DRY AIRMASS OVERSPREADS NRN IL OVERNIGHT AS THE SFC RIDGE CURRENTLY IN THE NRN AND CNTRL HI PLAINS BUILDS IN TO THE UPR MIDWEST AND LWR MO VALLEY OVERNIGHT. HOWEVER THE CDFNT LINGERS ACROSS CNTRLIN AND SRN IL WHERE PARALLELING THE MID AND UOR FLO. MODELS INDICATE A SFC WAVE RIDING UP THE BNDRY ON WED AS THE TROF MOVING OVR BC AND THE PAC NW DIGS INTO THE NRN PLAINS AND EVENTUALLY THE UPR MIDWEST BY 00Z THU. FEEL ENUF DRY AIR WILL BE ACROSS FA TO LIMIT NWRD SPREAD OF ANY -SHRA WITH THE WAVE ALONG THE SFC BNDRY SO ONLY SOME CLOUDS AND SLGT CHC POPS ACROSS THE FAR SRN/SERN PORTION OF THE FA FOR WED INTO WED EVE. WHILE THIS SHORT WAVE CONTINUES TO MOVE E ACROSS THRU THE UPR GRTLKS ON THU...WITH THE CNTR OF THE SFC HI OVR THE MID MS VALLEY ANY PCPN SHUD BE CONFINED TO THE NRN GRTLKS SO DRY FCST THU THRU SAT. GIVEN CONTINUITY OF GFS MEANS IN BRINGING A NEG TILT TROF FROM THE NRN AND CNTRL PLAINS INTO THE UPR MIDWEST AND MID MS VALLEY SAT NIGHT AND SUN HAVE SPED UPP ARRIVAL OF NEXT THREAT OF RAIN TO SAT NIGHT. TRS && .AVIATION... 18Z TAFS COMPLICATED FORECAST WITH THIS UPDATE AS CONVECTION HAS BEGUN FIRING TO THE SOUTHWEST OF RFD TERMINAL. ACTIVITY EXPECTED TO INCREASE IN COVERAGE AS ATMOSPHERE REMAINS VERY MOIST AND WEAKLY UNSTABLE. COVERAGE OF STORMS EXPECTED TO INCREASE THROUGH THE AFTERNOON WITH GRADUAL DECREASE AFTER FROPA AROUND 01Z. IN THE MEANTIME...CONDITIONS WILL LIKELY FALL TO MVFR/IFR CATEGORIES WITH THE HEAVIEST ACTIVITY THIS AFTERNOON. IN ADDITION TO CURRENT ACTIVITY NEAR RFD...CONVECTION ALSO NOTED TO THE SOUTHWEST ALONG THE MISSOURI/ILLINOIS BORDER...WHICH WILL GRADUALLY LIFT NORTHEASTWARD...AND LIKELY REMAIN A FACTOR AS THE AFTERNOON CONTINUES ON. AFTER FROPA...WINDS EXPECTED TO BECOME NORTHWESTERLY WITH FRONTAL INVERSION CAPPING LOW-LEVEL MOISTURE...KEEPING THE POSSIBILITY OF MVFR CEILINGS ACROSS THE AREA THROUGH MIDNIGHT. AFTER WHICH...CLEARING GRADUAL EXPECTED WITH THE ARRIVAL OF HIGH PRESSURE. GITRO && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE MICHIGAN TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS ON LAKE MICHIGAN TODAY AND TONIGHT. HIGH PRESSURE WILL MOVE INTO IOWA LATE TONIGHT. THE WIND WILL BE FROM THE SOUTHWEST THIS MORNING AND AFTERNOON BECOMING NORTHWEST BY THIS EVENING. THE WIND SPEED IS FORECAST TO 15 TO 25 KNOTS. THERE WILL BE BIG WAVES ON THE NORTH HALF OF LAKE MICHIGAN. THEN...WHEN THE WIND SHIFT DUE TO THE FRONT MOVING EASTWARD THE LARGER WAVES WILL BE ON THE SOUTH HALF. WE EXPECT 5 TO 7 FOOT WAVE ON THE NORTH HALF AND 3 TO 5 FOOT WAVES ON THE SOUTH HALF TONIGHT && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 530 AM CDT TUE SEP 25 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 252045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 530 AM CDT TUE SEP 24 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BECOME LIKELY ACROSS THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING SOUTHEAST OF A LINE FROM RACINE TO BELVIDERE TO STERLING. THUNDERSTORMS WILL BE ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-252045- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN WINTHROP HARBOR IL EASTWARD TO THE MID POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM FROM SHORE- 530 AM CDT TUE SEP 25 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS COULD PRODUCE STRONG GUSTY WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO HALBACH
The Chicago radar (KLOT), 103 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
12 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
A large tree was blown down at Brooke and Saner Roads. Several two foot diameter trees were blown down on Clarine Lane. Three utility poles were also blown down.
An 18 inch diameter tree was blown down at 23rd Avenue and 6th Street.
Two small trees were blown down.
A four foot diameter tree was blown down near Worth and Larkin. Power lines were also blown down.
Extensive tree damage with some roads closed was reported on the west side of Elgin. One foot diameter tree limbs were blown down. Part of a roof was blown off a business on Fleetwood.
A tree was blown down.
Several trees, tree limbs and power lines were blown down.
Tree branches were blown down.
More than 50 trees were snapped or damaged throughout Northbrook.
A tree was blown down.
At least five large trees were blown down, some fell onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59212, 59213, 59214, 59215, 59216, 59218, 59217, 59219, 59220, 87203, 59221, 63205.